8 Sep 2009
Tretinoin is a topical (applied to the skin) form of vitamin A that helps the skin renew itself.
The Retin-A and Avita brands of tretinoin are used to treat acne. The Renova brand of tretinoin is used to reduce the appearance of fine wrinkles and mottled skin discoloration, and to make rough facial skin feel smoother.
Tretinoin can cause skin dryness and irritation and the use of a moisturizer prevents excessive dryness.
Tretinoin is usually applied to the skin once a day at bedtime to clean, dry skin. Do not use a moisturizer immediately after applying tretinoin.
In the morning wash your face with a mild facial scrub or rough wash cloth. This will help reduce the noticeable flaking.
After washing, apply a good water-based moisturizer. Try using a moisturizer that also contains a sunscreen. If not, apply sunscreen anytime you are in the sun even for a short amount of time. Tretinoin makes you more susceptible to sunburn. You can apply extra moisturizer throughout the day as needed.
For more information see https://www.drugs.com/mtm/tretinoin-topical.html
- Tretinoin Information for Consumers
- Tretinoin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tretinoin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Tretinoin Topical - Im currently taking doxycycline hyc 100mg and using tretinoin cream for my acne?
... i recently enrolled in a tanning salon and wans't sure if it was ok to go tanning even if its for the less than required 10 mins i would ...
1 answer • 4 Dec 2009
I have been using tretinoin cream for one week. I have noticed that i am breaking out. I know that most topical meds will have to make your face ...
2 answers • 23 Apr 2010
Ever since I started using Tretinoin, my face stings when I apply any moisturtizer or makeup to my skin Even in areas that I don;t apply Tretinoin ...
1 answer • 3 Nov 2010
That is when i use tretinoin cream at night,can i use olay cream in the morning?
1 answer • 27 Nov 2014
I've been on Benzoyl peroxide topical wash 10%, Tretinoin cream, and Minocycline for like 4 days and
... my face starting to get red under my eyes and also very tender. I looked up three medication and they have symptoms of bed spots, but I'm ...
0 answers • 13 Nov 2015